MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a "strange particle" was found inside the primary packaging of a wayne pneumothorax set.No patient contact was made as the issue was noticed before the product was opened.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation.Pictures of the complaint device were provided.Examination of the provided images showed a piece of foreign matter inside the package.There is evidence to suggest that the product was not manufactured to current specifications.Because foreign matter was observed in the package the complaint can be confirmed on the customer's provided images.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file concluded that adequate risk controls are in place to capture this potential failure mode before distributing the product to the customer.A review of the device history record for this lot found no non-conformances.A trackwise search on this lot found no additional complaints.There is no evidence to suggest there is any nonconforming product in house or out in the field.Cook also reviewed the product labeling for the device.The instructions for use state the following instructions related to the reported failure mode: how supplied: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause was established as a quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8983059
Report Number1820334-2019-02265
Device Sequence Number3275012
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)210203(10)9571529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/03/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number9571529
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1